Alert archive / Tennessee / River Flood Warnings in 2025
River Flood Warning 13, NWS Nashville, TN
NWS Nashville, TN issued this river flood warning at Mar 16, 2025, 3:00 AM CDT for Maury County, Tennessee. It took effect at Mar 17, 2025, 1:00 AM CDT. It was in force for 17 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 16, 2025, 3:00 AM CDT (08:00 UTC)
- In effect from
- Mar 17, 2025, 1:00 AM CDT
- Expired
- Mar 17, 2025, 6:00 PM CDT
- In force
- 17 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Maury County, TN
The radar
The Nashville radar (KOHX), 83 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Duck River at Columbia (COLT1). The gauge peaked at 35.60 ft at Mar 17, 2025, 11:00 PM CDT.
- Action stage
- 28 ft
- Minor stage
- 32 ft
- Moderate stage
- 37.5 ft
- Major stage
- 41 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03599500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
906
WGUS44 KOHX 160800
FLWOHX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Nashville TN
300 AM CDT Sun Mar 16 2025
...The National Weather Service in Nashville TN has issued a Flood
Warning for the following rivers in Tennessee...
Duck River At Columbia affecting Maury County.
For the Duck River...including Manchester, Shelbyville, Pottsville,
Milltown, Columbia, Centerville, Hurricane Mills...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 900 PM CDT.
&&
TNC119-170200-
/O.NEW.KOHX.FL.W.0013.250317T0600Z-250317T2300Z/
/COLT1.1.ER.250317T0600Z.250317T1200Z.250317T1700Z.NO/
300 AM CDT Sun Mar 16 2025
...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO TOMORROW EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Duck River at Columbia.
* WHEN...From late tonight to tomorrow evening.
* IMPACTS...At 32.0 feet, Low lying areas along the Duck River and
adjacent tributaries continue to be impacted, as well as Riverwalk
Park in Columbia. Water begins to cover Old Lewisburg Hwy near
Fountain Heights Rd, Howards Bridge boat access, and the Chickasaw
Trace Park boat ramp.
* ADDITIONAL DETAILS...
- At 2:00 AM CDT Sunday the stage was 22.5 feet and rising.
- Forecast...The river is expected to rise above flood stage
just after midnight tonight to a crest of 32.5 feet tomorrow
morning. It will then fall below flood stage early tomorrow
afternoon.
- Flood stage is 32.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3566 8732 3577 8721 3563 8682 3552 8689
$$
Rose3 follow-up statements
088
WGUS84 KOHX 170032
FLSOHX
Flood Statement
National Weather Service Nashville TN
732 PM CDT Sun Mar 16 2025
...The Flood Warning continues for the following rivers in
Tennessee...
Duck River At Columbia affecting Maury County.
For the Duck River...including Columbia...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued Monday afternoon at 145 PM CDT.
&&
TNC119-171845-
/O.CON.KOHX.FL.W.0013.250317T0600Z-250317T2300Z/
/COLT1.1.ER.250317T0135Z.250318T0600Z.250319T1224Z.NO/
732 PM CDT Sun Mar 16 2025
...FLOOD WARNING REMAINS IN EFFECT FROM LATE TONIGHT TO TOMORROW
EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Duck River at Columbia.
* WHEN...From late tonight to tomorrow evening.
* IMPACTS...At 35.0 feet, Flood waters continue to impact areas
along the Duck River and adjacent tributaries, including Snow
Creek Rd - Hwy 247 at Leipers Creek east of Hwy 50, Martin Dr at
Lytle Creek, and Carpenter Bridge Rd east of Sowell Mill Pike.
These roads may be impassable. In Columbia, Riverwalk Park is
flooded and water approaches the Tennessee Valley Packing building.
* ADDITIONAL DETAILS...
- At 6:00 PM CDT Sunday the stage was 30.7 feet and rising.
- Forecast...The river is expected to rise above flood stage
this evening to a crest of 35.0 feet early Tuesday morning.
It will then fall below flood stage Wednesday morning.
- Flood stage is 32.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3566 8732 3577 8721 3563 8682 3552 8689
$$
13630
WGUS84 KOHX 171833
FLSOHX
Flood Statement
National Weather Service Nashville TN
133 PM CDT Mon Mar 17 2025
...The Flood Warning continues for the following rivers in
Tennessee...
Duck River At Columbia affecting Maury County.
For the Duck River...including Columbia...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 600 PM CDT.
&&
TNC119-172300-
/O.CON.KOHX.FL.W.0013.000000T0000Z-250317T2300Z/
/COLT1.1.ER.250317T0525Z.250318T0600Z.250319T1200Z.NO/
133 PM CDT Mon Mar 17 2025
...FLOOD WARNING REMAINS IN EFFECT UNTIL THIS EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Duck River at Columbia.
* WHEN...Until this evening.
* IMPACTS...At 35.0 feet, Flood waters continue to impact areas
along the Duck River and adjacent tributaries, including Snow
Creek Rd - Hwy 247 at Leipers Creek east of Hwy 50, Martin Dr at
Lytle Creek, and Carpenter Bridge Rd east of Sowell Mill Pike.
These roads may be impassable. In Columbia, Riverwalk Park is
flooded and water approaches the Tennessee Valley Packing building.
* ADDITIONAL DETAILS...
- At 12:00 PM CDT Monday the stage was 34.4 feet and rising.
- Recent Activity...The maximum river stage in the 24 hours
ending at 12:00 PM CDT Monday was 34.4 feet.
- Forecast...The river is expected to rise to a crest of 35.0
feet just after midnight tonight. It will then fall below
flood stage Wednesday morning.
- Flood stage is 32.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3566 8732 3577 8721 3563 8682 3552 8689
$$
27865
WGUS84 KOHX 172246
FLSOHX
Flood Statement
National Weather Service Nashville TN
546 PM CDT Mon Mar 17 2025
...The Flood Warning continues for the following rivers in
Tennessee...
Duck River At Columbia affecting Maury County.
For the Duck River...including Columbia...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 700 PM CDT.
&&
TNC119-180000-
/O.CON.KOHX.FL.W.0013.000000T0000Z-250317T2300Z/
/COLT1.1.ER.250317T0525Z.250318T0000Z.250319T1200Z.NO/
546 PM CDT Mon Mar 17 2025
...FLOOD WARNING REMAINS IN EFFECT UNTIL THIS EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Duck River at Columbia.
* WHEN...Until this evening.
* IMPACTS...At 35.0 feet, Flood waters continue to impact areas
along the Duck River and adjacent tributaries, including Snow
Creek Rd - Hwy 247 at Leipers Creek east of Hwy 50, Martin Dr at
Lytle Creek, and Carpenter Bridge Rd east of Sowell Mill Pike.
These roads may be impassable. In Columbia, Riverwalk Park is
flooded and water approaches the Tennessee Valley Packing building.
* ADDITIONAL DETAILS...
- At 5:00 PM CDT Monday the stage was 35.2 feet and slowly
rising.
- Recent Activity...The maximum river stage in the 24 hours
ending at 5:00 PM CDT Monday was 35.2 feet.
- Forecast...The river is expected to rise to a crest of 35.5
feet this evening. It will then fall below flood stage
Wednesday morning.
- Flood stage is 32.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3566 8732 3577 8721 3563 8682 3552 8689
$$
ReaganWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Mar 16, 12:42 AM CDT, 2 hours 18 minutes earlier. Its key messages:
- Updated at 1239 AM CDT Sun Mar 16 2025
- Area rivers will remain high through the beginning of the week due to the recent rainfall.
- Cooler to start the week but springlike temperatures return by Tuesday.
- Next chance of rain will be late Wednesday into Thursday. Severe weather is not expected.
Area forecast discussion, Mar 16, 12:42 AM CDT, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1242 AM CDT Sun Mar 16 2025 ...New AVIATION... .KEY MESSAGES... Updated at 1239 AM CDT Sun Mar 16 2025 - Area rivers will remain high through the beginning of the week due to the recent rainfall. - Cooler to start the week but springlike temperatures return by Tuesday. - Next chance of rain will be late Wednesday into Thursday. Severe weather is not expected. && .SHORT TERM... (Tonight through Monday Night) Issued at 1042 PM CDT Sat Mar 15 2025 It's been an active Saturday but things are starting to settle down. Rain amounts generally range from 2-4 inches with even a couple reports over 5 inches. A line of showers and some embedded thunder will push off of the plateau over the next couple of hours,but more showers are expected to develop to the west and push through the area prior to dawn and again on Sunday as the upper trough axis swings through the area. We had plenty of flash flooding and areal flooding on Saturday, but additional flash flooding is not expected on Sunday due to the scattered nature of the showers. Area rivers, creeks, and stream flows will continue to be high for the next couple of days. With that said, the Flood Watch is set to expire at 06z and it will be allowed to do so. Conditions will be cooler in the short term. Expect temperatures to drop a couple degrees from dawn through the rest of the day today. Conditions will be breezy with WNW/NW winds gusting to around 20 mph. Most of the area will get to or below freezing Sunday night for the first time in a while as winds calm and cloud cover dissipates. Surface high pressure will provide plenty of sun on Monday with calm winds and highs in the 50s. && .LONG TERM... (Tuesday through next Sunday) Issued at 1042 PM CDT Sat Mar 15 2025 Southerly low level flow begins to return on Tuesday as surface high pressure slides east and weak upper ridging builds into the area. Both Tuesday and Wednesday look very pleasant with highs in the 70s. The next chance of rain will come late Wednesday into Thursday as a weak surface front and shortwave swing through the area. There doesn't appear to be much in the way of instability with that system, so I do not expect any severe storms. Conditions will be cooler again on Thursday but that will be temporary as we warm going into next weekend. && .AVIATION... (06Z TAFS) Issued at 1239 AM CDT Sun Mar 16 2025 A line of convection is inching its way across the Cumberland Plateau, with an area of unusually strong winds out ahead of the line. So we're included TEMPO groups for SRB and CSV to handle the ongoing storm potential and high winds. Behind the line, things are much quieter. We still expect gusty winds overnight and much of tomorrow, but not as strong as what we experienced on Saturday. Tomorrow, we expect light rain and MVFR ceilings to build back in during the day as the occluded front swings across the region. But we'll be VFR by the end of the TAF period. && .PRELIMINARY POINT TEMPS/POPS... Nashville 59 34 61 42 / 70 0 0 0 Clarksville 54 31 61 43 / 60 0 0 0 Crossville 61 29 53 33 / 70 10 0 0 Columbia 59 32 61 39 / 50 0 0 0 Cookeville 60 30 54 37 / 80 0 0 0 Jamestown 62 29 53 34 / 80 10 0 0 Lawrenceburg 60 32 58 39 / 50 0 0 0 Murfreesboro 61 31 58 38 / 70 0 0 0 Waverly 54 32 61 44 / 50 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Flood Watch until 1 AM CDT early this morning for TNZ005>011- 023>034-056>066-075-077>080-093>095. Wind Advisory until 1 AM CDT early this morning for TNZ011- 032>034-065-066-078>080. && SHORT TERM...Reagan LONG TERM....Reagan AVIATION.....Rose
In the hours before
Local storm report, Mar 15, 11:19 PM CDT, 3 hours 41 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1119 PM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM Flood Auburntown 35.95N 86.09W
03/15/2025 Cannon TN Trained Spotter
Hurricane Creek Rd. impassable due to
flooding.
&&Special weather statement, Mar 16, 12:27 AM CDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Nashville TN
1227 AM CDT Sun Mar 16 2025
TNZ011-031>034-064>066-160615-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-Pickett TN-De Kalb TN-
Jackson TN-White TN-
1227 AM CDT Sun Mar 16 2025
...STRONG THUNDERSTORMS WILL IMPACT OVERTON...PICKETT...NORTHWESTERN
CUMBERLAND...NORTHEASTERN DE KALB...SOUTHEASTERN JACKSON...NORTHERN
WHITE...PUTNAM AND FENTRESS COUNTIES THROUGH 115 AM CDT...
At 1227 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sunnybrook to 6 miles south of Baxter.
Movement was east at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Grimsley, Hamptons Crossroads, Allardt, Bakers Crossroads, Algood,
Baxter, Livingston, Burgess Falls State Park, Rickman, Pall Mall,
Jamestown, Byrdstown, Crawford, Pickett State Park, Monterey,
Cookeville, Cummins Falls State Park, Standing Stone State Park, and
Smithville.
This includes Interstate 40 between mile markers 272 and 308.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3601 8525 3596 8583 3641 8556 3643 8552
3641 8550 3644 8549 3653 8531 3652 8530
3654 8528 3662 8510 3660 8478 3650 8472
TIME...MOT...LOC 0527Z 254DEG 17KT 3658 8498 3607 8567
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
RoseLocal storm report, Mar 16, 1:22 AM CDT, 1 hour 38 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
122 AM CDT Sun Mar 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 AM Flood Cookeville 36.16N 85.51W
03/16/2025 Putnam TN Emergency Mngr
1343 Whiteaker Springs Rd. quickly becoming
covered in water.
&&The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 7:09 PM CDT | Areal Flood Advisory | OHX | Clay, Cumberland, DeKalb, Fentress, Jackson, Overton and 4 more | 6 hr |
| Mar 15, 7:12 PM CDT | Areal Flood Advisory | OHX | Cumberland, DeKalb, Grundy, Van Buren, Warren, White | 6 hr |
| Mar 15, 7:16 PM CDT | Tornado Warning | OHX | Van Buren, White | 29 min |
| Mar 15, 7:31 PM CDT | Tornado Warning | OHX | Cumberland, Fentress | 8 min |
| Mar 15, 7:42 PM CDT | River Flood Warning | OHX | Lawrence | 20 hr |
| Mar 15, 8:12 PM CDT | River Flood Warning | OHX | Giles | 25 hr |
| Mar 15, 8:49 PM CDT | River Flood Warning | OHX | Davidson | 6 hr |
| Mar 15, 8:53 PM CDT | River Flood Advisory | OHX | Hickman | 10 hr |
| Mar 15, 9:59 PM CDT | River Flood Advisory | OHX | Cheatham | 9 hr |
| Mar 15, 10:00 PM CDT | River Flood Warning | OHX | Cheatham | 14 hr |
| Mar 15, 10:01 PM CDT | River Flood Advisory | OHX | Davidson, Williamson | 32 hr |
| Mar 15, 10:05 PM CDT | River Flood Advisory | OHX | Montgomery, Robertson | 5 hr |
| Mar 15, 10:09 PM CDT | River Flood Advisory | OHX | Montgomery | 5 hr |
| Mar 15, 10:29 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Montgomery, Robertson, Sumner and 1 more | 4 hr |
| Mar 15, 10:33 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Hickman, Maury, Rutherford and 1 more | 3 hr |
| Mar 16, 12:27 AM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett, Putnam | 48 min |
| Mar 16, 1:57 AM CDT | Flash Flood Warning | OHX | Clay, Fentress, Jackson, Overton, Pickett, Putnam | 2 hr |
| Mar 16, 2:56 AM CDT | River Flood Warning | OHX | Montgomery | 23 hr |
| Mar 16, 2:58 AM CDT | River Flood Warning | OHX | Montgomery, Robertson | 24 hr |
| Mar 16, 3:01 AM CDT | River Flood Warning | OHX | Giles | 50 hr |
| Mar 16, 3:02 AM CDT | River Flood Advisory | OHX | Stewart | 3 days |
| Mar 16, 3:02 AM CDT | River Flood Advisory | OHX | Davidson | 3 days |
| Mar 16, 3:03 AM CDT | River Flood Advisory | OHX | Bedford | 9 hr |
| Mar 16, 3:04 AM CDT | River Flood Advisory | OHX | Davidson | 4 days |
| Mar 16, 3:05 AM CDT | River Flood Advisory | OHX | Bedford, Marshall | 4 hr |
| Mar 16, 3:06 AM CDT | River Flood Advisory | OHX | Sumner, Trousdale, Wilson | 3 days |
| Mar 16, 6:47 AM CDT | River Flood Warning | OHX | Bedford, Marshall | 11 hr |
| Mar 16, 6:49 AM CDT | River Flood Advisory | OHX | Marshall | 32 hr |
| Mar 16, 7:10 AM CDT | River Flood Advisory | OHX | Perry | 24 hr |
| Mar 16, 7:11 AM CDT | River Flood Advisory | OHX | Hickman | 14 hr |
| Mar 16, 8:37 AM CDT | River Flood Advisory | OHX | Perry, Wayne | 16 hr |
| Mar 16, 8:46 AM CDT | River Flood Advisory | OHX | Williamson | 12 hr |
| Mar 16, 11:34 AM CDT | River Flood Advisory | OHX | Cheatham | 2 hr |
| Mar 16, 1:56 PM CDT | River Flood Advisory | OHX | Williamson | 13 hr |
| Mar 16, 3:56 PM CDT | River Flood Advisory | OHX | Lawrence | 3 hr |
| Mar 16, 5:19 PM CDT | River Flood Advisory | OHX | Bedford, Marshall | 10 hr |
Nearby
River Flood Warnings in Tennessee, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.